Alert archive / Oklahoma / Red Flag Warnings in 2024

Red Flag Warning 5, NWS Tulsa, OK

October 27, 202410 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Oct 27, 2024, 1:33 PM CDT for 10 counties in Oklahoma. It took effect at Oct 28, 2024, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2024, 1:33 PM CDT (18:33 UTC)
In effect from
Oct 28, 2024, 12:00 PM CDT
Expired
Oct 28, 2024, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS84 KTSA 271833
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
133 PM CDT Sun Oct 27 2024

OKZ054-059-281000-
/O.UPG.KTSA.FW.A.0003.241028T1700Z-241029T0100Z/
/O.NEW.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/
Osage-Pawnee-
133 PM CDT Sun Oct 27 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage and Pawnee counties.

* WIND...South winds 20 to 30 mph with gusts 35 to 45 mph.

* HUMIDITY...30 to 35 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ055-056-060-061-064-281000-
/O.CON.KTSA.FW.A.0003.241028T1700Z-241029T0100Z/
Washington OK-Nowata-Tulsa-Rogers-Creek-
133 PM CDT Sun Oct 27 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR
NORTHEAST OKLAHOMA...

* AFFECTED AREA...In Oklahoma, Washington, Nowata, Tulsa, 
  Rogers, and Creek counties. 

* WIND...South winds 20 to 30 mph with gusts 35 to 45 mph.

* HUMIDITY...30 to 40 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$
3 follow-up statements
301 
WWUS84 KTSA 280724
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
224 AM CDT Mon Oct 28 2024

OKZ055-056-060-061-064-282100-
/O.UPG.KTSA.FW.A.0003.241028T1700Z-241029T0100Z/
/O.EXA.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/
Washington OK-Nowata-Tulsa-Rogers-Creek-
224 AM CDT Mon Oct 28 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST
OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CDT this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Washington, Nowata, Tulsa, Rogers
  and Creek counties.

* WIND...South winds 20 to 30 mph with gusts 35 to 45 mph.

* HUMIDITY...30 to 40 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ057-062-067-282100-
/O.EXA.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/
Craig-Mayes-Wagoner-
224 AM CDT Mon Oct 28 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST
OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CDT this
evening. 

* AFFECTED AREA...IN Oklahoma, Craig, Mayes, and Wagoner 
  counties. 

* WIND...South winds 20 to 30 mph with gusts 35 to 45 mph.

* HUMIDITY...30 to 40 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-059-282100-
/O.CON.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/
Osage-Pawnee-
224 AM CDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF
NORTHEAST OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 25 to 35 mph with gusts 40 to 50 mph.

* HUMIDITY...25 to 35 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
581 
WWUS84 KTSA 281922
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
222 PM CDT Mon Oct 28 2024

OKZ058-290100-
/O.EXA.KTSA.FW.W.0005.000000T0000Z-241029T0100Z/
Ottawa-
222 PM CDT Mon Oct 28 2024

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 8 PM CDT this evening. 

* AFFECTED AREA...In Oklahoma, Washington, Nowata, Tulsa, Rogers 
  and Creek counties. 

* WIND...South winds 20 to 30 mph with gusts near 40 mph.

* HUMIDITY...30 to 40 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054>057-059>062-064-067-290100-
/O.CON.KTSA.FW.W.0005.000000T0000Z-241029T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Wagoner-
222 PM CDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST
OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 25 to 35 mph with gusts 40 to 50 mph.

* HUMIDITY...25 to 35 percent during the afternoon.

* TEMPERATURE...High temperatures upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
506 
WWUS84 KTSA 290122
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
822 PM CDT Mon Oct 28 2024

OKZ054>062-064-067-290230-
/O.EXP.KTSA.FW.W.0005.000000T0000Z-241029T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Wagoner-
822 PM CDT Mon Oct 28 2024

...RED FLAG WARNING HAS EXPIRED...

Strong and gusty south winds will persist overnight. Relative 
humidity values will continue climbing with fire weather concerns 
slowly decreasing through the evening hours. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 27, 12:34 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 27, 12:34 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1234 PM CDT Sun Oct 27 2024

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1037 AM CDT Sun Oct 27 2024

Clouds shroud much of the area south and west of a KSWO-KFSM
line this morning with lesser coverage to the north and east.
This cloud cover is expected to continue to erode as the day
wears on. Despite the cloud cover, temperatures are forecast to
be above normal for this time of year with highs in the
mid 70s to lower 80s across the area. Have only made some adjustments
to the forecast for today to better reflect current trends in observations
and short-term guidance.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 320 AM CDT Sun Oct 27 2024

Forecast remains consistent in near record high temperatures on
Monday along with strong and gusty winds. This combination raises
grassland wildfire potential and any fire starts, especially
across drought stricken NE OK, will likely experience aggressive
behavior. Winds will remain gusty through Monday night which may
prolong any ongoing fire suppression efforts.

Pressure gradient tightens further on Tuesday with a broader
footprint of strong winds gusts likely across the forecast area.
Moisture return and expanding cloudiness will help offset the
stronger winds to the overall grassland fire risk, but any fire
starts would have potential for rapid spread rates.

The next cold front and associated mid level trough passage remain
timed for Wednesday through Wed. night with widespread showers and
scattered storms expected. Overall rainfall amounts will likely
provide little drought relief, but coupled with cooler
temperatures a brief reprieve from the grassland fire risk is
expected.

The pattern transitions toward troughing through the western CONUS
by late week which is expected to translate toward an unsettled
period across the Plains. This trend remains in the latest
guidance and daily rain chances return for late week through next
weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sun Oct 27 2024

MVFR ceilings continue early this afternoon at the eastern Oklahoma
sites. These conditions are expected to improve over the next few
hours. Otherwise, VFR conditions are expected through the period with
southerly winds increasing on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  63  88  68 /   0   0   0   0
FSM   80  60  89  66 /   0   0   0   0
MLC   83  64  88  66 /   0   0   0   0
BVO   81  58  90  65 /   0   0   0   0
FYV   79  55  86  61 /   0   0   0   0
BYV   77  57  85  65 /   0   0   0   0
MKO   79  61  87  67 /   0   0   0   0
MIO   78  59  86  67 /   0   0   0   0
F10   80  62  88  66 /   0   0   0   0
HHW   81  62  86  64 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday afternoon through Monday evening
     for OKZ054>056-059>061-064.

AR...None.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...10
Hazardous weather outlook, Oct 27, 12:43 PM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1243 PM CDT Sun Oct 27 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1243 PM CDT Sun Oct 27 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Strong winds and near record temperatures will raise the grassland
fire weather risk on Monday. Rapid fire spread rates are possible
Monday afternoon especially across drought stricken regions of
northeast Oklahoma. Avoid any unnecessary burning on Monday.
Strong winds continue on Tuesday and any fire starts could spread
quickly. A cold front passes Wednesday through Wednesday night
with widespread showers and scattered thunderstorms. A few of these
storms could be strong to severe with locally heavy rainfall also possible.
An unsettled weather pattern develops for late week through next weekend
producing daily shower and thunderstorm chances.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:05 AM CDTFire Weather WatchTSACreek, Nowata, Pawnee, Rogers, Tulsa, Washington23 hr
Oct 27, 1:27 PM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Pawnee, Rogers and 3 more31 hr

Nearby

Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.